MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADV PEEK SCREW 8X30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADV PEEK SCREW 8X30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 231867
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).The expiration date is unknown at this time.
 
Event or Problem Description
The surgeon advised that a patient that had an acl reconstruction on the (b)(6) 2017 had recently presented to his clinic with a bulge at the site of the tibial tunnel.The surgeon arranged for the patient to have a scan and it highlighted that the milagro screw had "backed" out of the tunnel.The surgeon requested the patient attend clinic on wednesday the (b)(6) 2020 and under a local anesthetic made an incision and removed the screw.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information received, it was reported that the surgeon advised that a patient that had an acl reconstruction on the (b)(6) 2017 had recently presented to his clinic with a bulge at the site of the tibial tunnel.The surgeon arranged for the patient to have a scan and it highlighted that the milagro screw had "backed" out of the tunnel.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the milagro screw had a backout position from the tunnel.A manufacturing record evaluation was performed for the finished device lot number: [l421945], and no non-conformances were identified.As per ifu-114006, the contraindications, an insufficient quantity or quality of bone, comminuted bone surfaces, or pathologic bone conditions such as cystic change or severe osteopenia that would impair the ability of the milagro advance peek interference screw to securely fixate to the bone.The complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.The possible root cause for the reported failure can be attributed to the screw didn't inserted correctly in the bone hole.However, this cannot be conclusive determined.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The patient identifier was inadvertently missed on the initial report.The patient identified was: ur#(b)(6).

Brand Name
MILAGRO ADV PEEK SCREW 8X30MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10950711
Report Number1221934-2020-03786
Device Sequence Number16849112
Product Code MBI
UDI-Device Identifier10886705026432
UDI-Public10886705026432
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number231867
Device Catalogue Number231867
Device Lot NumberL421945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/09/2021
Patient Sequence Number1